Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

April 8, 20217 counties in Tennessee

NWS Nashville, TN issued this special weather statement at Apr 8, 2021, 1:01 AM CDT for 7 counties in Tennessee. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 8, 2021, 1:01 AM CDT (06:01 UTC)
Expired
Apr 8, 2021, 1:45 AM CDT
In force
44 min
Issued by
NWS Nashville, TN

Counties Bedford County, TN, Cannon County, TN, Coffee County, TN, Macon County, TN, Rutherford County, TN, Trousdale County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 69 km from the middle of the area, began a volume at 06:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 6.0 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2021-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 35 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2021-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
35 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1590 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

448 
WWUS84 KOHX 080601
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
101 AM CDT Thu Apr 8 2021
 
TNZ008-009-027>030-062>064-075-077-080645-
Cannon TN-Rutherford TN-Davidson TN-Wilson TN-Bedford TN-Coffee TN-
Trousdale TN-Sumner TN-De Kalb TN-Macon TN-Smith TN-
101 AM CDT Thu Apr 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SMITH...EAST CENTRAL
DAVIDSON...NORTHWESTERN DE KALB...RUTHERFORD...SOUTHEASTERN SUMNER...
NORTHWESTERN COFFEE...WILSON...BEDFORD...CENTRAL MACON...TROUSDALE
AND CANNON COUNTIES UNTIL 145 AM CDT...

At 100 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Gallatin to 6 miles north of Petersburg.
Movement was east at 35 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Murfreesboro, Gallatin, Lebanon, Shelbyville, Manchester, Lafayette,
Woodbury, Carthage, Hartsville, Hendersonville, Smyrna, La Vergne,
Mount Juliet, Watertown, Gordonsville, Walterhill, Rural Hill,
Belinda City, South Carthage and Alexandria.


LAT...LON 3663 8590 3543 8604 3539 8628 3541 8625
      3541 8628 3539 8630 3537 8633 3534 8648
      3536 8649 3535 8653 3536 8654 3537 8658
      3537 8662 3540 8664 3638 8654 3663 8595
TIME...MOT...LOC 0600Z 249DEG 31KT 3633 8651 3540 8660 

$$

13

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Apr 7, 8:10 PM CDT, 4 hours 51 minutes earlier.

Area forecast discussion, Apr 7, 8:10 PM CDT, 4 hours 51 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
810 PM CDT Wed Apr 7 2021

.UPDATE...
FOR EVENING DISCUSSION.

&&

.DISCUSSION...

A broad area of showers and thunderstorms is progressing eastward
across West Tennessee and eastern Arkansas, along and ahead of a
surface boundary that will eventually come through Middle
Tennessee later tonight and tomorrow morning. Expect this activity
to weaken the farther east it goes, but some strong to severe
storms are still possible in our area, mainly west of I-65. The
HRRR brings the leading edge of this activity across the Tennessee
River between 03-04Z, and into Nashville Metro between 06-07Z,
with considerable weakening thereafter. The 00Z sounding from OHX
does show some instability, but is also somewhat dry and lacking
in significant low-level wind shear. The surface-based CAPE is
700 J/kg and the LI is -2. PWAT is 0.98" and the 0-3 km storm-
relative helicity is 78. Hourly grids are holding up well thus
far and see no need for a forecast update at this time.

&&

.AVIATION...
00Z TAF DISCUSSION.

VFR conditions will continue for a few more hours, but showers
and a few thunderstorms will approach from the west by 03-04Z and
bring MVFR cigs/vis to BNA/MQY/CKV. CSV will see reduced flying
categories, too, but not until after 07Z. VFR should return for
all terminals by 18Z Thursday.

South to southwest winds will continue to be gusty through the
period.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......08
AVIATION........Unger
Hazardous weather outlook, Apr 7, 3:37 AM CDT, 21 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
337 AM CDT Wed Apr 7 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-081030-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
337 AM CDT Wed Apr 7 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

A few strong thunderstorms are possible tonight, generally west
of I-65. Main concern is strong gusty winds.

Heavy rain is possible tonight into early Thursday, especially
across the southwest. Minor flooding may occur.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A few strong thunderstorms may remain early Thursday east of I-65.
Main concern continues to be strong gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not likely. Please relay any information
about observed severe weather to the NWS while following all
local, state, and CDC guidelines.

07

In the hours before

Special weather statement, Apr 8, 1:01 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
101 AM CDT Thu Apr 8 2021

TNZ008-009-027>030-062>064-075-077-080645-
Cannon TN-Rutherford TN-Davidson TN-Wilson TN-Bedford TN-Coffee TN-
Trousdale TN-Sumner TN-De Kalb TN-Macon TN-Smith TN-
101 AM CDT Thu Apr 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SMITH...EAST CENTRAL
DAVIDSON...NORTHWESTERN DE KALB...RUTHERFORD...SOUTHEASTERN SUMNER...
NORTHWESTERN COFFEE...WILSON...BEDFORD...CENTRAL MACON...TROUSDALE
AND CANNON COUNTIES UNTIL 145 AM CDT...

At 100 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Gallatin to 6 miles north of Petersburg.
Movement was east at 35 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Murfreesboro, Gallatin, Lebanon, Shelbyville, Manchester, Lafayette,
Woodbury, Carthage, Hartsville, Hendersonville, Smyrna, La Vergne,
Mount Juliet, Watertown, Gordonsville, Walterhill, Rural Hill,
Belinda City, South Carthage and Alexandria.

LAT...LON 3663 8590 3543 8604 3539 8628 3541 8625
      3541 8628 3539 8630 3537 8633 3534 8648
      3536 8649 3535 8653 3536 8654 3537 8658
      3537 8662 3540 8664 3638 8654 3663 8595
TIME...MOT...LOC 0600Z 249DEG 31KT 3633 8651 3540 8660

13

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 9:29 AM CDTSpecial Weather StatementOHXCoffee46 min
Apr 8, 1:32 PM CDTSpecial Weather StatementOHXVan Buren28 min
Apr 8, 2:07 PM CDTSpecial Weather StatementOHXCumberland38 min
Apr 8, 2:11 PM CDTSpecial Weather StatementOHXOverton34 min
Apr 8, 3:39 PM CDTTornado WarningOHXCumberland, Fentress21 min
Apr 8, 4:57 PM CDTSpecial Weather StatementOHXFentress33 min
Apr 8, 5:15 PM CDTTornado WarningOHXFentress16 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.